Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On finite presentations for groups


Author: R. Craggs
Journal: Proc. Amer. Math. Soc. 78 (1980), 170-174
MSC: Primary 20F05
MathSciNet review: 550487
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Three theorems are proved here giving canonical forms for finitely-presented groups. The first characterizes groups with balanced presentations as those groups with presentations of the form

$\displaystyle \langle {y_1}, \ldots ,{y_n}\vert{y_i} = \alpha ({y_i}),i = 1, \ldots ,n\rangle $

where $ \alpha $ is some automorphism of the free group with free basis $ {y_1}, \ldots ,{y_n}$. Similar canonical forms, with two automorphisms rather than one, are given for arbitrary finitely-presented groups.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0550487-6
PII: S 0002-9939(1980)0550487-6
Article copyright: © Copyright 1980 American Mathematical Society